i've just been put on a trail and I'm also taking topamax and lamictal epilepsy not control
Does or can vimpat cause weight gain or weight loss?
Question posted by ashley29 on 3 May 2011
Last updated on 8 January 2022
I was on Vimpat for 7 months. Considerable weight gain and headaches. Topiramate also caused weight gain.
There are no metabolic side effects listed for Vimpat.
Very common (10% or more of users): Weight decreased
Common (1% to 10% of users): Anorexia, decreased appetite, weight increased"
Common (1% to 10% of users): Weight decrease, weight gain"
I was taking Vimpat for a few years until this past July. I gained 4 lbs in a couple months and it took me a few months to lose it back. I can’t eat as much as I used to or I’ll gain the weight back.
I’ve been taking Vimpat for approximately 2 years and have not experienced and weight gain or loss during that period. I also take Zonisamide as an add-on medication to my seizure protocol along with Vimpat. Hope this input is helpful.
I've been put on Vimpat for the past three months. I've been on Keppra and Topamax for the past five years and have been fighting with my weight after being taken off Epilem which doubled my weight in a year and caused me thyroid problems so I'm now on a strict diet and a thyroid medication. Still now I've been placed on Vimpat my weight is slowly rising and I'm afraid, even on my diet which is now almost all animal products that I'm losing control of it.
I have been on Vimpat for about 9 months. I have lost 10 - 12 pounds during that period. I do not attribute the loss to Vimpat as I have been trying to lose weight independent of seizure issue, but Vimpat did not seem to hinder my weight loss.
For me, rapid weight gain! The same week I started Vimpat I started a vigorous exercise program, P90X. It's intense 1hr/day muscle training and I still gained some weight! I know if I wasn't working out I would have gained so much more. My doctor took me off it immediately when we discovered what was happening. I am also on Keppra which is making it incredibly hard to lose the weight in the first place! What a vicious cycle. But, the bottom line is, every body is different. Vimpat weight gain is a rare side effect and I was one of the "lucky" few.
I just started Vimpat about 8 months ago and haven't had any weight gain issues at all but I used to take Topamax and when I was on that (.5mg. BID), I experienced considerable weight gain. Probably 20-30 lbs.
My daugther took Vimpat with topamax, lamictal and tegretol for over six months as a trial. She did not gain any weight but unfortunately for her the Vimpat did not help her seizures. We have heard it is working for many people.We also understand sometimes topamax helps with weight loss so that may be a benefit if weight gains is an issue with vimpat but I am not aware that it is a side effect.Vimpat actually contains some aspartame. Best wishes in your case with the seizure control.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.